Paracetamol (acetaminophen) is a pain reliever and a fever reducer. The exact mechanism of action of is not
Paracetamol is used to treat many conditions such as headache, muscle aches, arthritis, backache, toothaches,
colds, and fevers. It relieves pain in mild arthritis but has no effect on the underlying inflammation and
swelling of the joint.
Paracetamol may also be used for other purposes not listed in this medication guide.
Before taking paracetamol
Do not use this medication if you are allergic to acetaminophen or paracetamol.
Ask a doctor or pharmacist if it is safe for you to take paracetamol if you have:
liver disease; or a history of alcoholism;
It is not known whether paracetamol will harm an unborn baby. Before using paracetamol , tell your doctor if you are pregnant. This medication can pass into breast
milk and may harm a nursing baby. Do not use paracetamol without telling your doctor if you are
breast-feeding a baby.
Paracetamol is used to treat a number of problems.
It is a weak painkiller, whose mode of action is not exactly understood. It is sometimes called
In general, this drug is used as required to relieve minor aches and pains and to reduce fever, and so is used for
the relief of headaches, migraine,toothache, period pains, pain associated with rheumatism and symptoms
associated with colds or influenza.
Benefits of taking this drug can include relief from pain and reduction of fever.
Listed below are the typical uses of paracetamol:
Taken as required for relief of mild-to-moderate pain or fever.
HOW TO USE/TAKEHow often do I take it?
Take this medication (tablets) by mouth with a glass of water (dispersible tablets should first be dissolved in water) as required to relieve pain or fever. Paracetamol is also available as a suppository which should be taken
rectally and in liquid form for injection into veins (intravenous or IV use).
Use this medication for the duration of prescription in order to get the most benefit from it.
Remember to use it at the same time each day - unless specifically told otherwise by your doctor.
It may take some hours before the full benefit of this drug takes effect, depending on the dose given and the
severity of the condition.
Certain medical conditions may require different dosage instructions as directed by your doctor.
Dosage is based on your age, gender, medical condition, response to therapy, and use of certain interacting
Do I need to avoid anything?
Avoid alcohol. Consult your doctor or pharmacist for
When can I stop?
It is important to continue taking this medication even if you feel well, unless your doctor tells you to stop.
PARACETAMOL SIDE EFFECTSRarely:
Hypersensitivity reaction (rashes and shortness of breath).
Blood disorders resulting in readiness to bruise or bleed (e.g. thrombocytopenia) or low numbers of white blood
If any of these persist or you consider them severe then inform your doctor or pharmacist.
Remember that your doctor has prescribed this
medication because he or she has judged that the benefit to you is greater than the risk of side effects. Many people using this medication do not have serious side
A serious allergic reaction to this drug is unlikely, but seek immediate medical attention if it occurs. Symptoms
of a serious allergic reaction include: rash, itching/swelling (especially of the
face/tongue/throat),dizziness, trouble breathing.
This is not a complete list of possible side effects.
PARACETAMOL PRECAUTIONS Before taking paracetamol, tell your doctor or pharmacist if you are allergic to it; or to other non- steroidal anti-inflammatory drugs (NSAIDs) or if you
have any other allergies.
This medication should not be used if you have certain medical conditions. Before using this medicine, consult
your doctor or pharmacist if you have: liver or kidney disease (including alcoholic liver disease).
Before using this medication, tell your doctor or pharmacist your medical history, especially any of the
following: if you regularly drink more than the recommended level of alcohol, if you have an eating disorder, cystic fibrosis,HIV infection, or cachexia (loss of weight and muscle caused by diseases such as cancer,
AIDs etc), and if are taking any other products that contain paracetamol.
Before having surgery, tell your doctor or dentist that you are taking this medication.
Does alcohol intake affect this drug?
Yes. Avoid alcohol.
Pregnancy and breastfeeding - please ensure you read the detailed information below
Paracetamol is suitable to take during pregnancy. Ask your doctor or pharmacist if you have any doubts or
questions about this.
It is sensible to limit use of medication during pregnancy whenever possible. However, your doctor may decide
that the benefits outweigh the risks in individual circumstances and after a careful assessment of your
specific health situation.
If you have any doubts or concerns you are advised to
discuss the medicine with your doctor or pharmacist.
Paracetamol is suitable to take if you are breastfeeding.
Ask your doctor or pharmacist if you have any doubts or questions about this.
It is sensible to limit use of medication during
breastfeeding whenever possible. However, your doctor may decide that the benefits outweigh the risks in individual circumstances and after a careful assessment
of your specific health situation.
If you have any doubts or concerns you are advised to discuss the medicine with your doctor or pharmacist.
Your doctor or pharmacist may already be aware of any possible drug interactions and may be monitoring you for them. Do not start, stop, or change the dosage of any
medicine before checking with them first.
This drug should not be used with the following medications because very serious, possibly fatal interactions may occur: any other preparations containing paracetamol, other medicines that thin the
blood (e.g. warfarin).
If you are currently using any of these medications, tell your doctor or pharmacist before starting paracetamol.
Before using this medication, tell your doctor or pharmacist of all prescription and non-
prescription/herbal products you may use, especially of:
This information does not contain all possible interactions. Therefore, before using paracetamol, tell your doctor or pharmacist of all the products you use.
As little as 10-15 g of paracetamol in 24 hours can cause severe liver damage which may not be apparent for 4-6 days. Feeling sick (nausea) and vomiting are frequently
the only early signs of overdose and these symptoms often settle down after about 24 hours. Thereafter, abdominal pain and tenderness may occur, as may renal
failure, brain damage and death. Despite a lack of significant early symptoms, patients should be referred
to hospital urgently for immediate medical attention.
If you think you, or someone you care for, might have accidentally taken more than the recommended dose of
paracetamol or intentional overdose is suspected, contact your local hospital.
If you miss a dose, take it as soon as you remember. If it is near the time of the next dose, skip the missed dose and resume your usual dosing schedule. Do not double
the dose to catch up.
apollo | asia Division
APOLLO Pharmaceuticals API Manufacturer INDIA [P]
Direct :+91-22-65785588 FAX :+91-22-42950001 Wireline Purchase HELPDESK: